Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 27, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 7, 2017, 1:28 AM CST for Latimer County, LeFlore County, Pushmataha County, Oklahoma; Sebastian County, Arkansas. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 7, 2017, 1:28 AM CST (07:28 UTC)
- Expired
- Mar 7, 2017, 2:15 AM CST
- In force
- 47 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Sebastian County, AR, Latimer County, OK, LeFlore County, OK, Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 62 km from the middle of the area, began a volume at 07:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 7, 2:00 AM CST | TSTM WND DMG | Honobia, OK | SEVERAL LARGE TREE LIMBS DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 6, 6:51 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 7.5 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 951 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1724 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 338 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 8.4
The text
As transmitted.
952
WUUS54 KTSA 070728
SVRTSA
ARC131-OKC077-079-127-070815-
/O.NEW.KTSA.SV.W.0027.170307T0728Z-170307T0815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
128 AM CST TUE MAR 7 2017
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Southern Sebastian County in west central Arkansas...
Northern Pushmataha County in southeastern Oklahoma...
Southern Latimer County in southeastern Oklahoma...
Le Flore County in southeastern Oklahoma...
* Until 215 AM CST
* At 127 AM CST, severe thunderstorms were located along a line
extending from 4 miles northwest of Wister to 9 miles east of
Stringtown, moving east at 75 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations in or near the path include...
Poteau... Clayton...
Heavener... Mansfield...
Talihina... Wister...
Howe... Hartford...
Huntington... Fanshawe...
Midland... Albion...
Octavia... Talimena State Park...
Heavener Runestone State Park... Tuskahoma...
Big Cedar... Stanley...
Kiamichi... Whitesboro...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted, act quickly and move to a
place of safety inside a sturdy structure such as a basement or small
interior room.
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 300 AM CST for west central
Arkansas...and southeastern Oklahoma.
LAT...LON 3514 9403 3514 9414 3510 9414 3506 9425
3497 9424 3493 9445 3451 9447 3447 9578
3451 9577 3451 9567 3459 9567 3460 9552
3469 9551 3504 9477 3518 9403
TIME...MOT...LOC 0727Z 258DEG 66KT 3502 9478 3449 9590
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 6, 11:48 PM CST, 1 hour 40 minutes earlier.
Area forecast discussion, Mar 6, 11:48 PM CST, 1 hour 40 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1148 PM CST Mon Mar 6 2017 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. A cold front will continue moving through the area during the first few hours of the forecast period and will be accompanied by a line of showers and thunderstorms. VFR conditions will then prevail from late tonight through the rest of the forecast period. West to northwest winds will become gusty Tuesday afternoon, with the winds diminishing quickly around sunset. && .PREV DISCUSSION... /Issued 943 PM CST Mon Mar 6 2017/ DISCUSSION... Tornado watch #64 continues through 3 am...and have recently added Pittsburg and Latimer counties to the watch. Cold front has entered northeast Oklahoma this evening...with a line of storms currently situated along the boundary that extended southwest from northwest Craig county through northwest Creek county...moving east. Well ahead of the front...other discrete storms were across northwest Arkansas...and carried a slightly higher tornadic potential. Front will continue to move east overnight. Have tailored pops accordingly...with most precip to be east of the area after 09-10z. For the most part have left temperatures as they are...with most tweaks coming to pops and winds based off of recent trends. Updated ZFP/AFM/PFM out shortly. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION...05
Hazardous weather outlook, Mar 7, 12:18 AM CST, 1 hour 10 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1218 AM CST Tue Mar 7 2017
ARZ001-002-010-011-019-020-029-OKZ049-053>076-071130-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1218 AM CST Tue Mar 7 2017
...Tornado watch #64 continues for parts of eastern OK and
northwest AR until 3 am...
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Overnight.
TORNADO.
RISK...Limited.
AREA...Far eastern Oklahoma and northwest Arkansas
ONSET...Ongoing.
SEVERE THUNDERSTORM.
RISK...Critical.
AREA...Parts of Eastern Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
AREA AT GREATEST RISK...Southeast of a Sulpher Springs Arkansas
to Wilson Oklahoma line.
HEAVY RAIN.
RISK...Limited.
AREA...Parts of eastern Oklahoma and northwest Arkansas.
ONSET...Ongoing.
SIGNIFICANT WINDS.
RISK...Elevated.
AREA...Eastern Oklahoma and northwest Arkansas.
ONSET...Ongoing.
DISCUSSION...
Cold front continues to push through Eastern Oklahoma this evening.
Out ahead of the boundary...isolated supercells continue across parts
of northwest Arkansas and will continue to carry an enhanced tornado
potential through midnight. The strongest storms within the line
along the cold front will primarily exhibit a large hail and
straight line wind threat as they continue to move east through the
remainder of the region tonight. However...low tornadic potential
cannot be ruled out. A brief period of locally heavy rainfall can be
expected with the strongest activity. Storms will exit northwest
Arkansas after 3 am.
Additionally...gusty winds will continue overnight...ahead and
behind the front. Gusts between 25 and 35 mph on either side of
the boundary will persist overnight.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...Fire Weather Potential.
WEDNESDAY...High Wind Potential and Fire Weather Potential.
THURSDAY through Saturday...Thunderstorm Potential.
SUNDAY...No Hazards.
EXTENDED DISCUSSION...
Fire weather is a concern through the rest of the week, especially
for areas which receive little or no rain today. Thunderstorm
chances return by the end of the week.
weather.gov/tulsa Contains additional information.In the hours before
Local storm report, Mar 6, 11:42 PM CST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1142 PM CST MON MAR 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM TSTM WND DMG MUSKOGEE 35.75N 95.37W
03/06/2017 MUSKOGEE OK EMERGENCY MNGR
DAMAGE TO CHURCH ON SIDE SIDE OF CITY FROM THUNDERSTORM
WINDS.
&&
JDSLocal storm report, Mar 6, 11:55 PM CST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1155 PM CST MON MAR 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 PM HAIL 2 W CHECOTAH 35.47N 95.56W
03/06/2017 E0.88 INCH MCINTOSH OK TRAINED SPOTTER
&&
JDSLocal storm report, Mar 6, 11:59 PM CST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1159 PM CST MON MAR 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1158 PM NON-TSTM WND DMG FAYETTEVILLE 36.06N 94.16W
03/06/2017 WASHINGTON AR BROADCAST MEDIA
TREE DOWN BY THUNDERSTORM WINDS NEAR WEDDINGTON AND
STEAMBOAT ON WEST SIDE OF FAYETTEVILLE.
&&
JDSLocal storm report, Mar 7, 12:11 AM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1211 AM CST TUE MAR 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM TSTM WND DMG HIGHFILL 36.26N 94.36W
03/06/2017 BENTON AR AMATEUR RADIO
LARGE TREE LIMBS AND BRANCHES DOWNED BY THUNDERSTORM
WINDS. HIGHWAY 12 BLOCKED BY SMALL TREE DOWNED BY HIGH
WINDS.
&&
JDSLocal storm report, Mar 7, 12:47 AM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1247 AM CST TUE MAR 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 AM TSTM WND GST 2 SW WILBURTON 34.90N 95.33W
03/06/2017 M64 MPH LATIMER OK MESONET
&&
JDSLocal storm report, Mar 7, 1:20 AM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
120 AM CST TUE MAR 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1254 AM TSTM WND DMG POTEAU 35.05N 94.62W
03/07/2017 LE FLORE OK EMERGENCY MNGR
LARGE TREE LIMB DOWN BLOCKING A ROAD
&&
SFPThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 7:41 PM CST | Special Weather Statement | TSA | Ottawa | 19 min |
| Mar 6, 8:12 PM CST | Severe Thunderstorm Warning | TSA | Osage | 48 min |
| Mar 6, 8:31 PM CST | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 44 min |
| Mar 6, 8:51 PM CST | Severe Thunderstorm Warning | TSA | Nowata, Osage, Washington | 39 min |
| Mar 6, 8:55 PM CST | Severe Thunderstorm Warning | TSA | Adair | 35 min |
| Mar 6, 9:03 PM CST | Special Weather Statement | TSA | Adair | 27 min |
| Mar 6, 9:11 PM CST | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Sequoyah | 49 min |
| Mar 6, 9:19 PM CST | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee, Tulsa, Washington | 41 min |
| Mar 6, 9:24 PM CST | Severe Thunderstorm Warning | TSA | Craig, Mayes, Nowata, Osage, Ottawa, Rogers and 1 more | 66 min |
| Mar 6, 9:40 PM CST | Tornado Warning | TSA | Adair, Sequoyah | 35 min |
| Mar 6, 9:46 PM CST | Severe Thunderstorm Warning | TSA | Creek, Mayes, Okfuskee, Okmulgee, Osage, Pawnee and 4 more | 59 min |
| Mar 6, 10:04 PM CST | Severe Thunderstorm Warning | TSA | Adair | 26 min |
| Mar 6, 10:08 PM CST | Severe Thunderstorm Warning | TSA | Craig, Delaware, Mayes, Ottawa, Rogers | 67 min |
| Mar 6, 10:21 PM CST | Severe Thunderstorm Warning | TSA | Cherokee, Creek, Delaware, McIntosh, Mayes, Muskogee and 5 more | 54 min |
| Mar 6, 10:32 PM CST | Special Weather Statement | TSA | LeFlore | 28 min |
| Mar 6, 10:53 PM CST | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware, Mayes, Wagoner | 67 min |
| Mar 6, 11:08 PM CST | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Haskell, McIntosh, Muskogee, Okfuskee and 4 more | 67 min |
| Mar 6, 11:24 PM CST | Severe Thunderstorm Warning | TSA | Adair, Cherokee | 66 min |
| Mar 6, 11:44 PM CST | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Haskell, Latimer, McIntosh, Muskogee and 2 more | 61 min |
| Mar 7, 12:28 AM CST | Severe Thunderstorm Warning | TSA | Adair, Haskell, Latimer, LeFlore, Sequoyah | 47 min |
| Mar 7, 12:51 AM CST | Severe Thunderstorm Warning | TSA | Latimer, LeFlore, Pittsburg, Pushmataha | 39 min |
| Mar 7, 1:11 AM CST | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, Sequoyah | 49 min |
| Mar 7, 2:32 AM CST | Special Weather Statement | TSA | Choctaw | 43 min |
| Mar 7, 3:53 AM CST | Red Flag Warning | TSA | Craig, Creek, Delaware, Mayes, Nowata, Ottawa and 4 more | 15 hr |
| Mar 7, 3:44 PM CST | Fire Weather Watch | TSA | Craig, Creek, Nowata, Ottawa, Pawnee, Rogers and 2 more | 13 hr |
| Mar 6, 9:09 PM CST | Tornado Warning | TSA | Washington | 36 min |
| Mar 6, 9:16 PM CST | Special Weather Statement | TSA | Washington | 44 min |
| Mar 6, 10:21 PM CST | Tornado Warning | TSA | Crawford, Washington | 24 min |
| Mar 6, 10:45 PM CST | Tornado Warning | TSA | Madison, Washington | 30 min |
| Mar 6, 11:14 PM CST | Tornado Warning | TSA | Madison | 31 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Severe Thunderstorm Warnings in Arkansas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.